MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. LEMAITRE VALVULOTOME

LEMAITRE VASCULAR, INC. LEMAITRE VALVULOTOME
Model Number 1009-00
Medical Device Problem Codes Retraction Problem (1536); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2020
Type of Reportable Event Malfunction
Event or Problem Description
A report was received from the canada vigilance program regarding an incident where a lemaitre valvulotome device had the lines to the blades remained exposed while the device was pulled closed, the surgeon felt resistance and caused trauma to the intima.
 
Additional Manufacturer Narrative
We have not received the complaint device for evaluation, therefore we are unable to confirm the reported event.Previous investigation into the reported blade issue has determined the root cause to be a centering hoop to wire welding error along with operator adjustment error.The blade assembly process includes manual manipulation of each blade by the operator.Operator errors are possible due to the manual nature of the adjustments.Our review of the lot history records for this lot found an ncmr related to this failure mode, however during manufacturing 100% testing and inspection is performed on these components to detect blade issues prior to releasing the product.The product related to the ncmr for this lot were not released.Additionally, we have not received any other complaints of a similar nature for devices from this lot.A corrective and preventive action (capa) has been opened to address this issue.

Brand Name
LEMAITRE VALVULOTOME
Common Device Name
VALVULOTOME
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer Contact
jeffrey oddy
63 second ave
burlington, MA 01803
7814251682
MDR Report Key15505425
Report Number1220948-2022-00107
Device Sequence Number5285644
Product Code MGZ
UDI-Device Identifier00840663106653
UDI-Public00840663106653
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K140042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Model Number1009-00
Device Catalogue Number1009-00
Device Lot NumberELVH1049V
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2022
Initial Report FDA Received Date09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/03/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown